Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ass on fire!
Apr 11, 2007

I am on sustivia,ziagen,retinovir, reyataz, crrestor and pheno pibrate and zantac. Lately I get incredable burning poops! After a bowl movement my butt is soooo sore i have to lye down for a while until the pain subsides! It is really bad sometimes. I have missed work over this...as sometimes the pain is all i can handle! Can you give me any idea what would cause this? My Vl is undetectable and my cd4 is 1000. I have been Poz for 14 years. It becomes worse if I drink beer (3-4)...can beer cause that much pain?? Or is it just a trigger...I dread going to the doc again...I have had an exam and everything is soposed to be fine!...go figure! Please help! I cannot afford to miss any more work!!

JB

Response from Dr. Henry

Certainly for some patients some of your HIV drugs (such as ritonavir) or non HIV drug (such as the fibrate or statin) can aggrevate or trigger loose stools that can result in severe irritation of the anal/rectal tissue. I flex sigmoidoscpy or colonscopy may be warranted to look at the tissue carefull to sort out the type of irritation and location. Many infections and other conditions (such as inflammatory bowel disease, gluten sensitivity) can contribute to chronic anal pain. Beer can trigger loose stools for a variety of reasons including pancreatic or liver irritation. If a drug is a likely factor then a careful plan to try switching or deleting a drug may need to be devised. KH



Previous
Atripla (Drug Testing)
Next
Loss of appetite

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement